MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY
Model Number NRG-E-HF-71-C0
Medical Device Problem Codes Failure to Advance (2524); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the needle failed to cross the septum and had a kink in the tip.During a procedure an nrg transseptal needle was selected for use.A first puncture was successful, but the sheath came out due to an operation error.Energization was performed twice attempting to puncture again, but the needle did not cross.During energization an energization sound was heard, but no error message appeared.When the needle was removed from the sheath a kink in the tip was confirmed.The needle was replaced with another of the same model and the procedure was completed.No patient complications were reported.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
Correction to the initial mdr in block g2 report source (other) from blank to japan.The nrg transseptal needle was returned to boston scientific for analysis.Upon receipt at our post market quality assurance laboratory the needle underwent an active tip length measurement, inspection of joint and sideports, inspection with curve overlay, proximal and distal outer diameter inspections, a continuity test, and a puncture test.The needle passed the active tip length measurement as it was found to be within specification.Vhx inspections of the distal to proximal hypotube joint showed a bending in the joint which could be due to the kinking that resulted due to an operation error during the procedure.The sideports appear to be free of defects.The inspection with curve overlay found the needle tip was bent due to manual reshaping of the needle along the curve profile.Found the proximal and distal outer diameter inspections found were passed since the device was within specification.The device passed the continuity test, and also passed the puncture test by successfully delivering radio frequency energy.The reported clinical observation of difficult to cross septum was not confirmed by the analysis.However, the kink in the distal tip was confirmed.
 
Event or Problem Description

Brand Name
NRG TRANSSEPTAL NEEDLE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key16947153
Report Number2124215-2023-19599
Device Sequence Number2252228
Product Code DXF
UDI-Device Identifier00685447000204
UDI-Public00685447000204
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2024
Device Model NumberNRG-E-HF-71-C0
Device Lot NumberNGFB251121
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexMale